Alert archive / Missouri / Frost Advisories in 2014
Frost Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 3, 2014, 3:15 PM CDT for 5 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Oct 4, 2014, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2014, 3:15 PM CDT (20:15 UTC)
- In effect from
- Oct 4, 2014, 3:00 AM CDT
- Expired
- Oct 4, 2014, 7:50 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Holt County, MO, Nodaway County, MO
The radar
The Topeka radar (KTWX), 147 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WWUS73 KEAX 032015 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 315 PM CDT FRI OCT 3 2014 KSZ025-102-MOZ001-002-011-012-020-040915- /O.NEW.KEAX.FR.Y.0004.141004T0800Z-141004T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 315 PM CDT FRI OCT 3 2014 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * TEMPERATURE: OVERNIGHT LOWS OF 33 TO 37 DEGREES. * IMPACTS: AREAS OF FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROTECTIVE ACTION IS NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
631 WWUS73 KEAX 040801 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 301 AM CDT SAT OCT 4 2014 KSZ025-102-MOZ001-002-011-012-020-041400- /O.CON.KEAX.FR.Y.0004.000000T0000Z-141004T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 301 AM CDT SAT OCT 4 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TEMPERATURE: OVERNIGHT LOWS OF 33 TO 37 DEGREES. * IMPACTS: AREAS OF FROST MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROTECTIVE ACTION IS NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
973 WWUS73 KEAX 041250 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 750 AM CDT SAT OCT 4 2014 KSZ025-102-MOZ001-002-011-012-020-041400- /O.CAN.KEAX.FR.Y.0004.000000T0000Z-141004T1400Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-HOLT-ANDREW-BUCHANAN- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...MARYVILLE... MOUND CITY...OREGON...SAVANNAH...ST. JOSEPH 750 AM CDT SAT OCT 4 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE BEGUN TO INCREASE ACROSS THE EFFECTED AREA...THUS THE FROST ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 3, 3:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 3, 3:05 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CDT Fri Oct 3 2014 .DISCUSSION... Issued at 304 PM CDT FRI OCT 3 2014 Expansive surface cyclone is quickly tracking north out of the Great Lakes this afternoon, with a large area of stratocumulus rotating southeast into Iowa and Missouri on the back side of this system. Cloud-level winds are beginning to veer to more of a westerly direction which should allow for a steady clearing trend from west to east overnight. This will allow temperatures to fall into the middle 30s across much of the area, although with the surface ridge staying well to our west, winds will still be in the 5 to 10 mph range for most areas overnight. For this reason, did not go quite as low as raw model guidance for lows tonight (NAM particularly cold with temperatures below freezing). Instead opted for a range of 34 to 37 degrees, barely marginal for frost given quite a bit of dry air and the winds. Most likely areas to see any frost will be across northwest Missouri where winds will be a bit lighter. Could even see some readings approaching the freezing mark across this area particularly in areas sheltered from the wind. Therefore went with a frost advisory for areas north of KC and west of I-35 for tonight and early Saturday morning. Surface ridge axis will move overhead on Saturday, though models have slowed this feature down slightly. With winds remaining from the northwest as a result, temperatures were nudged down a few degrees with highs in the mid to upper 50s. Could see another surge of stratocumulus into the Kirksville and Macon areas during the afternoon, possibly keeping those locations down into the lower 50s or even upper 40s. After a modest warmup on Sunday with temperatures returning into the upper 60s to middle 70s, a secondary lobe rotating around the mean upper trough to the east will bring temperatures back into the lower and middle 60s for Monday. There could be some light showers with this system but moisture will be fairly limited. Temperatures will again rebound into the 70s by Tuesday and Wednesday with height rises building into the Plains. This warm air advection pattern could bring a few showers or storms to the area as early as Wednesday afternoon. The forecast beyond this point becomes rather interesting with the GFS being persistent with bringing the remnants of Tropical Storm Simon out of the eastern Pacific into the Plains later next week. Of particular note is the way the GFS accompanies this feature with an intensifying upper-level Pacific jet, a feature which results in rapid cyclogenesis and widespread precipitation across the Plains. It's quite uncommon to see a tropical system from the Pacific maintain itself as an upper wave across the Rockies and reorganize into a mature mid-latitude cyclone over the Plains the way the GFS is doing, so not sure how much weight to put into this solution especially since the ECMWF does not advertise this at all. For now will carry 30 to 40 percent rain chances for the end of the work week with much hesitation to go any higher than this. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1236 PM CDT FRI OCT 3 2014 Broken stratocumulus deck around 5000 feet is moving in behind this morning's precipitation. This moisture will stick around for a few hours before gradually scattering out from west to east around sundown. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
Hazardous weather outlook, Oct 3, 12:50 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI OCT 3 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1250 PM CDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF FROST ARE EXPECTED SATURDAY MORNING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:10 PM CDT | River Flood Warning | EAX | Buchanan | 37 hr |
Nearby
Frost Advisories in Missouri, 2014Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.